Dr. Robert Bernstein put me on propecia back in the summer of 2004. I started taking propecia with a full head of hair that was starting to get thin in a couple spots. Dr. Bernstein then put me on 2 1/2 mg of proscar a couple years ago. I still have my full head of hair, and no one would even think I had thinning or any type of hair loss. Now, my question: Does hair get thinner at times than others? For instance, it seems that my hair will get thin in a couple spots, then get thicker again a few months later. I noticed a thin area on the top left side of my head this week that wasn’t there a couple months ago. I always look at my hair, so I know!! Haha….could the following be a couple of possible reasons?:
– Recent stress due to my brothers drug addiction (now in hawaii for rehab as of today, so that should go away).
– Shampoo and conditioner that I know was causing breakage, possibly from the silicone and dimethicone
Any answer would be appreciated!
Look up telogen effluvium (good reference at eMedicine.com) and see if this fits your observations. This is the only thing that I could imagine would do what you are talking about. You should also consider going back to Dr. Bernstein for a follow-up.